Thunderstorm Wind, Perry
- When
- August 21, 3:08 PM CST
- Where
- Perry County, Du Quoin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 38.020, -89.230
The NWS co-op observer reported broken tree limbs.
An isolated severe thunderstorm occurred in association with a weak mid-level shortwave dropping southeast into the Wabash River Valley during the peak heating of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm occurred in association with a weak mid-level shortwave dropping southeast into the Wabash River Valley during the peak heating of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 21, 1:32 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 232 PM CDT Sat Aug 21 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 232 PM CDT Sat Aug 21 2021 A weak mid level short wave dropping southeast into the Wabash River Valley this afternoon is combining with some weak low level convergence to produce a cluster of showers/isolated thunderstorms that region. GFS is more bullish than some of the CAMS in holding this activity together into the late afternoon/early evening in the EVV Tri-State region, so will leave at least some sct POPs 00z-03z or so. Thereafter, mid/upper level ridging will begin to build into the region from the southern Plains. This will mean and end to any substantial rain chances Sunday/Sunday night with increasing temps. Many locations could push up toward the 90 degree mark Sunday afternoon with uncomfortable humidity levels. .LONG TERM...(Monday through Saturday) Issued at 232 PM CDT Sat Aug 21 2021 An upper-level ridge over the middle of the country will begin the week. This ridge will build northward and westward through the middle of the week, which will place the northern storm system track closer to the Great Lakes. A surface high in the Mid- Atlantic will result in southwesterly winds across the Middle Mississippi Valley, bringing high dew points into SE Missouri in particular. Heat index values over 100 will be possible for the western half of the forecast area Monday afternoon, especially SE Missouri. Triple-digit heat index values are are possible Tuesday and Wednesday across much of the Quad State as humid air remains. A system moves by to the north which could pull in some of the moisture from the southwest and produce some showers and storms both days. The slightly higher precip chances will be in the Evansville Tri-State and KY Pennyrile. Models are showing some potential for higher chances of precipitation late in the week with an upper-level low advecting towards the region from the southeast, but confidence in this aspect is low. && .AVIATION... Issued at 1243 PM CDT Sat Aug 21 2021 Rich low level moisture will continue to bring sct-bkn MVFR cigs this afternoon, but should clear out with setting of the sun this evening. Will not rule out some isolated thunderstorm activity, esp srn IL/wrn KY during this period as well. Look for MVFR/IFR fog conditions later tonight, esp in locations that received rainfall in past 12-24 hours. Otherwise VFR conditions expected Sunday with light winds as high pressure builds in aloft. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...ATL AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 258 PM CDT Sat Aug 21 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 258 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible through the early evening hours, mainly in the Evansville Tri-State and Kentucky Pennyrile areas. Locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small chances of thunderstorms will exist Tuesday and Wednesday, with slightly better chances for late week. Lightning and locally heavy rain will be the primary hazards. Maximum afternoon heat index values of 100 to 105 are possible in Southeast Missouri Monday and areawide Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 AM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 E REIDLAND 37.01N 88.51W
08/21/2021 MCCRACKEN KY NWS EMPLOYEE
LATE REPORT. RAINFALL TOTAL OF 3.47 INCHES
THROUGH 7 AM. FLASH FLOODING OBSERVED IN THE
REIDLAND AREA. CULVERTS OVERFLOWING INTO
YARDS.
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1252 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN MURRAY 36.61N 88.31W
08/21/2021 M3.45 INCH CALLOWAY KY CO-OP OBSERVER
STORM TOTAL RAINFALL OVER THE PAST 24 HOURS.
&&
SPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 5 SW HAMLIN 36.55N 88.15W
08/21/2021 CALLOWAY KY TRAINED SPOTTER
LATE REPORT. BRIDGE WASHED AWAY IN THE NEW
CONCORD AREA. PUBLIC REPORTS OF UP TO 7
INCHES OF RAIN FROM THIS EVENT.
&&
SPThe Paducah radar (KPAH), 113 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
The NWS co-op observer reported broken tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971916.